| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Retinal Detachment (2047); Loss of Vision (2139)
Type of Reportable Event
Serious Injury
Event or Problem Description
An online article reported a case study with akreos opacification associated with 5000-centistoke silicone oil.The article reports a patient with a clinical diagnosis of subluxated intraocular lens (iol) with very poor zonular support was made.The patient underwent pars plana vitrectomy, single-piece iol removal, and scleral fixation of an akreos iol with gore tex sutures.Large holes developed during vitrectomy at 11, 1, and 7 o¿clock.The areas were secured with laser.Nine days post surgery, the patient experienced vision loss, and a peripheral retinal detachment was noted.An inferior peripheral iridotomy was created, and air was left in the anterior chamber.The next day, vision was 20/150 and the retina was attached.In addition, a small amount of fibrin could be seen on the anterior surface of the lens and a small air bubble remained in the anterior chamber.After 3 months, visual acuity decreased to 20/800 despite the retina being flat and the oct not showing any macular structural abnormalities.Possible opacification of the iol was noted.During the planned silicone oil removal, attempts to scrub the surfaces of the iol were not successful and opacification of the lens itself was confirmed.The iol was explanted and replaced with a different model anterior chamber iol.
Additional Manufacturer Narrative
Article website: https://www.Canadianjournalofophthalmology.Ca/article/s0008-4182(17)31251-6/fulltext.The lot number number is not available.Therefore a review of the device history record could not be performed.Investigation of this event is ongoing and a supplemental report will be submitted upon completion of investigation.
Additional Manufacturer Narrative
Updated d4, g3, h2, h6, h10 the device was not returned for evaluation and requests for additional information was not fulfilled.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be determined.